Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 6:58 PM CDT for Kossuth County, Iowa. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 25, 2012, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kossuth County, IA
The radar
The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:05 PM CDT | TSTM WND GST 62 | E Algona, IA | MEASURED WIND GUST AT ALGONA IDOT RWIS SITE. |
| Jul 25, 7:10 PM CDT | TSTM WND GST 62 | Algona Airport, IA | |
| Jul 25, 7:20 PM CDT | TSTM WND GST 60 | 2 Se Algona Airport, IA | TIME ESTIMATED. ALSO BRANCHES DOWN. |
| Jul 25, 7:20 PM CDT | HAIL 1 | 1 W Algona, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
331 WUUS53 KDMX 252358 SVRDMX IAC109-260045- /O.NEW.KDMX.SV.W.0137.120725T2358Z-120726T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 658 PM CDT WED JUL 25 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 745 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF ALGONA...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ALGONA...ALGONA AIRPORT...WESLEY AND LU VERNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4291 9397 4291 9443 4318 9444 4319 9398 TIME...MOT...LOC 2358Z 305DEG 22KT 4312 9435 WIND...HAIL 60MPH 1.00IN $$ JUNGBLUTH
3 follow-up statements
131
WWUS53 KDMX 260016
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT WED JUL 25 2012
IAC109-260045-
/O.CON.KDMX.SV.W.0137.000000T0000Z-120726T0045Z/
KOSSUTH IA-
716 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KOSSUTH COUNTY UNTIL 745 PM CDT...
AT 714 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALGONA...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WESLEY AND LU VERNE.
AT 711 PM...A NATIONAL WEATHER SERVICE SPOTTER REPORTED WINDS OF 50
TO 60 MPH AT THE LEADING EDGE OF THE STORM. LARGE HAIL IS LIKELY TO
FOLLOW THE WIND GUSTS.
A SECOND SEVERE STORM HAS PRODUCE HAIL TO NICKEL SIZE IN WEST BEND
AND IS MOVING SOUTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4318 9427 4319 9398 4291 9397 4291 9443
4308 9444
TIME...MOT...LOC 0014Z 305DEG 22KT 4306 9424
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH943
WWUS53 KDMX 260035
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT WED JUL 25 2012
IAC109-260045-
/O.CON.KDMX.SV.W.0137.000000T0000Z-120726T0045Z/
KOSSUTH IA-
735 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KOSSUTH COUNTY UNTIL 745 PM CDT...
AT 732 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF
ALGONA...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LU VERNE.
SEVERAL REPORTS OF SEVERE WEATHER WERE RECEIVED FROM THIS STORM
EARLIER AS IT PASSED THROUGH ALGONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4319 9398 4292 9397 4291 9398 4291 9443
4300 9430
TIME...MOT...LOC 0035Z 301DEG 24KT 4299 9406
WIND...HAIL 60MPH 1.00IN
$$
JUNGBLUTH749
WWUS53 KDMX 260048
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
748 PM CDT WED JUL 25 2012
IAC109-260057-
/O.EXP.KDMX.SV.W.0137.000000T0000Z-120726T0045Z/
KOSSUTH IA-
748 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KOSSUTH COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.
LAT...LON 4319 9398 4292 9397 4291 9398 4291 9443
4300 9430
TIME...MOT...LOC 0035Z 301DEG 24KT 4299 9406
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 25, 6:45 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT WED JUL 25 2012 .UPDATED FOR 26/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL. FORECAST DRY AFTER 15Z. PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST 00Z. UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON. DO NOT ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT. BLEND OF SREF/NAM SOUNDINGS SEEMS REASONABLE. NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT EXTREME TEMPS AND LOW END PRECIP POTENTIAL. CHANCES INCREASE SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING FORCING...ESPECIALLY THERMODYNAMIC...BY SAT. THIS WEAK FORCING LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS WORTH OF CHANCE POPS. MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT. REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST SATURDAY. QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH LIGHT WINDS. HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO BE THE CASE AT TIMES IN WEAK FLOW. && .AVIATION...26/00Z COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND BEHIND THE BOUNDARY. GENERALLY VFR CONDITIONS FORECAST BUT LOCAL MVFR CONDITIONS IN STORMS POSSIBLE. STRONG WIND GUSTS LIKELY IN STORMS ALONG WITH ONE INCH DIAMETER HAIL. WIND BEHIND THE FRONT WILL SHIFT TO THE NW AT 15-25 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER HEAT ADVISORY UNTIL 7 PM CDT BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL- POCAHONTAS-POWESHIEK-TAMA-WRIGHT && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...FAB
Hazardous weather outlook, Jul 25, 5:47 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 547 AM CDT WED JUL 25 2012 IAZ004>007-015>017-261100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 547 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. SOME STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. THERE IS A LOW CHANCE FOR LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FROM THIS AFTERNOON AND EVENING BETWEEN 300 PM AND 900 PM. IAZ023>028-037>039-049-050-062-261100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA-POWESHIEK- 547 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED FROM LAST THIS AFTERNOON THROUGH TONIGHT. SOME STORMS MAY BE SEVERE WITH HIGH WINDS THE PRIMARY THREAT. A FEW STORMS MAY PRODUCE LARGE HAIL AS WELL. GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH...WITH HIGHER GUSTS...COMBINED WITH LOW HUMIDITY AND DRY CONDITION WILL RESULT IN ENHANCED FIRE CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN 300 PM AND 1100 PM. IAZ033>036-044>048-057>061-070>075-081>086-092>097-261100- SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 547 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED FROM LAST THIS AFTERNOON THROUGH TONIGHT. SOME STORMS MAY BE SEVERE WITH HIGH WINDS THE PRIMARY THREAT. A FEW STORMS MAY PRODUCE LARGE HAIL AS WELL. GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH...WITH HIGHER GUSTS...COMBINED WITH LOW HUMIDITY AND DRY CONDITION WILL RESULT IN ENHANCED FIRE CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 300 PM AND MIDNIGHT.
In the hours before
Special weather statement, Jul 25, 5:36 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 536 PM CDT WED JUL 25 2012 IAZ004-252300- EMMET- 536 PM CDT WED JUL 25 2012 AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF ESTHERVILLE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ESTHERVILLE... WALLINGFORD... GRUVER... DOLLIVER... ESTHERVILLE AIRPORT... STAY ALERT IN CASE A WARNING IS NEEDED FOR THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
Local storm report, Jul 25, 6:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN ESTHERVILLE 43.40N 94.83W
07/25/2012 E0.00 INCH EMMET IA EMERGENCY MNGR
MINOR STREET FLOODING REPORTED...WITH WIND GUSTS TO 35
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. NO HAIL WAS
OBSERVED.
&&
ZOGGLocal storm report, Jul 25, 6:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 6 N RUTHVEN 43.22N 94.90W
07/25/2012 E1.75 INCH PALO ALTO IA TRAINED SPOTTER
HAIL AS LARGE AS GOLFBALLS.
&&
ZOGGLocal storm report, Jul 25, 6:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 4 W FENTON 43.21N 94.51W
07/25/2012 E0.88 INCH PALO ALTO IA TRAINED SPOTTER
HEAVY RAIN WITH HAIL UP TO NICKEL SIZE.
&&
BSSSpecial weather statement, Jul 25, 6:57 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 657 PM CDT WED JUL 25 2012 IAZ044-260100- CRAWFORD- 657 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORMS MOVING INTO CRAWFORD COUNTY... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL CRAWFORD COUNTY...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCHLESWIG... DELOIT... KIRON... KIRON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BOKSA
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:08 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 52 min |
| Jul 25, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 43 min |
| Jul 25, 6:38 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 52 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.